MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIGH-SENSITIVITY TROPONIN I (TNIH)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIGH-SENSITIVITY TROPONIN I (TNIH)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer observed an elevated advia centaur xp high-sensitivity troponin i (tnih) result from a sample that was considered discordant with the repeat result of the sample after recentrifuging and on redraw of the patient.Interpretation of results of the instructions for use states the following: " results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
Customer observed an elevated advia centaur xp high-sensitivity troponin i (tnih) result from a sample that was considered discordant with the repeat result of the sample after recentrifuging and on redraw of the patient.The elevated result was reported to the physician and questioned.There are no known reports of patient intervention or adverse health consequences due to an elevated tnih result.
 
Additional Manufacturer Narrative
The initial mdr 1219913-2021-00493 was filed on november 23, 2021.Additional information - december 23, 2021.An outside the united states customer reported divergent tnih results on advia centaur of one patient.Initial result 91.51 ng/l (above instructions for use 99th% cutoff of 45 ng/l).A new sample drawn and run on the same system resulted 7.96 ng/l.A third sample resulted 10.43 ng/l.The laboratory recentrifuged the first sample and repeated it - the result was 7.24 ng/l.This is highly suggestive of a pre-analytical issue with the original sample when run.Siemens reviewed the available information to determine probable cause and evaluate for potential product issue.Siemens requested qc information as well as sample handling information however it was not provided.Pre-analytical variables can affect the quality of the sample, and deviation from recommended best practices can impact results.While there is insufficient information to determine the cause of the false positive result, siemens cannot rule out pre-analytical variables or sample specific issues as contributing factors.No potential product issue is observed.The customer is operational.In section h6, investigation findings, and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR XP HIGH-SENSITIVITY TROPONIN I (TNIH)
Common Device Name
TROPONIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key12862241
Report Number1219913-2021-00493
Device Sequence Number19921244
Product Code MMI
UDI-Device Identifier00630414602912
UDI-Public00630414602912
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model NumberN/A
Device Catalogue Number10994774
Device Lot Number057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale